zbMATH — the first resource for mathematics

Consistency of the least weighted squares under heteroscedasticity. (English) Zbl 1220.62064
Summary: A robust version of ordinary least squares accommodating the idea of weighting the order statistics of the squared residuals (rather than directly the squares of residuals) is recalled and its properties are studied. The existence of solutions of the corresponding extremal problem and the consistency under heteroscedasticity is proved.

62H12 Estimation in multivariate analysis
62G30 Order statistics; empirical distribution functions
62J05 Linear regression; mixed models
62F35 Robustness and adaptive procedures (parametric inference)
Full Text: Link EuDML
[1] Bickel, P. J.: One-step Huber estimates in the linear model. J. Amer. Statist. Assoc. 70 (1975), 428-433. · Zbl 0322.62038
[2] Breiman, L.: Probability. Addison-Wesley Publishing Company, London 1968. · Zbl 0174.48801
[3] Croux, C., Rousseeuw, P. J.: A class of high-breakdown scale estimators based on subranges. Commun. Statist. Theory Methods 21 (1992), 1935-1951. · Zbl 0774.62035
[4] Hájek, J., Šidák, Z.: Theory of Rank Test. Academic Press, New York 1967.
[5] Hampel, F. R., Ronchetti, E. M., Rousseeuw, P. J., Stahel, W. A.: Robust Statistics - The Approach Based on Influence Functions. Wiley, New York 1986. · Zbl 0593.62027
[6] Hettmansperger, T. P., Sheather, S. J.: A cautionary note on the method of Least Median Squares. Amer. Statist. 46 (1992), 79-83.
[7] Judge, G. G., Griffiths, W. E., Hill, R. C., Lütkepohl, H., Lee, T. C.: The Theory and Practice of Econometrics. Second edition. Wiley, New York 1985.
[8] Jurečková, J., Sen, P. K.: Regression rank scores scale statistics and studentization in linear models. Proc. Fifth Prague Symposium on Asymptotic Statistics, Physica Verlag 1993, 111-121.
[9] Koul, H. L.: Weighted Empirical Processes in Dynamic Nonlinear Models. Lecture Notes in Statist. 166, Springer Verlag, New York 2002. · Zbl 1007.62047
[10] Mašíček, J.: Consistency of the least weighted squares estimator. Statistics for Industry and Technology, Birkha\?ser Verlag Basel 2004 , 183-194. · Zbl 1088.62037
[11] Rousseeuw, P. J.: Least median of square regression. J. Amer. Statist. Assoc. 79 (1984), 871-880. · Zbl 0547.62046
[12] Rousseeuw, P. J., Leroy, A. M.: Robust Regression and Outlier Detection. Wiley, New York 1987. · Zbl 0711.62030
[13] Štepán, J.: Teorie pravděpodobnosti. Academia, Praha 1987.
[14] Tucker, H.: A Graduate Course in Probability. Academic Press, London 1967. · Zbl 0159.45702
[15] Vaart, A. W. van der, Welner, J. A.: Weak Convergence and Empirical Processes. Second edition. Springer-Verlag, New York 2000.
[16] Víšek, J. Á.: A cautionary note on the method of the Least Median of Squares reconsidered. Trans. Twelfth Prague Conference on Information Theory, Statistical Decision Functions and Random Processes 1994, 254-259.
[17] Víšek, J. Á.: Sensitivity analysis of \(M\)-estimates. Ann. Inst. Statist. Math. 48 (1996), 469-495. · Zbl 0925.62131
[18] Víšek, J. Á.: On high breakdown point estimation. Computational Statistics 11 (1996), 137-146. · Zbl 0933.62015
[19] Víšek, J. Á.: Regression with high breakdown point. Robust 2000 (J Antoch and G. Dohnal, Union of Czech Math. and Phys. 2001, 324-356.
[20] Víšek, J. Á.: The least weighted squares I. The asymptotic linearity of normal equations. Bull. Czech Econometr. Soc. 9 (2002), 15, 31-58, 2002
[21] Víšek, J. Á.: The least weighted squares II. Consistency and asymptotic normality. Bull. Czech Econom. Soc. 9 (2002), 16, 1-28.
[22] Víšek, J. Á.: Sensitivity analysis of \(M\)-estimates of nonlinear regression model: Influence of data subsets. Ann. Inst. Statist. Math. 54 (2002), 261-290. · Zbl 1013.62072
[23] Víšek, J. Á.: The least trimmed squares. Sensitivity study. Proc. Prague Stochastics 2006, (M. Hušková and M. Janžura Matfyzpress 2006, 728-738. · Zbl 1248.62035
[24] Víšek, J. Á.: Robust error-term-scale estimate. IMS Collections. Nonparametrics and Robustness in Modern Statistical Inference and Time Series Analysis: Festschrift for Jana Jurečková, 7 (2010), 254-267.
[25] Víšek, J. Á.: Empirical distribution function under heteroscedasticity. To appear in Statistics. · Zbl 1229.62050
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.